Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

freaking out a little, question about strep throat

is it normal to develop white spots on the tonsils/throat AFTER starting antibiotics? i didn't notice anything yesterday, just a lot of redness and swelling. today though (it's been exactly 24 hours from the first dose) i see a couple of white spots mainly on my right tonsil (and this one is giving me the most pain when i swallow, too) and like one huge spot that almost makes my whole tonsil look white. i have actually noticed a very slight decrease in pain in the last hour, but these spots are new too. is this normal to develop after the antibiotics have had their chance to start working on the infection?? should i be concerned or call the doctor? ive gargled about 4 or 5 times today too, if that makes a difference.

 
tnm786

Asked by tnm786 at 1:33 PM on Jan. 5, 2011 in Health

Level 43 (159,608 Credits)
This question is closed.
Answers (3)
  • That it normal. When I was a kid we had strep a lot and the white junk on the tonsils is a sign of strep. It should start going away in the next couple of days, usually by day three of the antibiotics. Just leave them alone and sip liquids, hot or cold as your preference. Gargling is fine, but I would not do it more than 3-4 times a day.

    get well Pictures, Images and Photos
    SleepingBeautee

    Answer by SleepingBeautee at 1:52 PM on Jan. 5, 2011

  • White spots on the throat is a symptom of strep. Keep taking the meds and it will go away.
    tyfry7496

    Answer by tyfry7496 at 2:46 PM on Jan. 5, 2011

  • But they may also be a sign of thrush. You get thrush after taking antibiotics. Its a yeast infection in ur mouth. U may need nysatrin. Ask ur doc.
    lstrickland

    Answer by lstrickland at 7:25 PM on Jan. 5, 2011